Thursday, May 28, 2009
It has been a pretty rough day here for Miss Madi (and just about as rough on Mom). I think Madi is completely done with being in the hospital. She is tired of choking down medicine and being messed with every few hours. She was quite the grumpy girl today with multiple meltdowns that turned her blue. I think I am going to need to take some of her blood pressure medication! Speaking of medicine, here is Madi's list of meds she is taking: Lasix 3 times a day (a diuretic), Captopril 2 times a day (for blood pressure), Prevacid once a day, Potassium 2 times a day, and tylenol as needed for pain. She is now taking all of these orally and it is torture to give them to her. The potassium tastes awful and ever since she started taking it she has no interest in taking any medication. She literally screams, turns blue and sucks in tons of air which later gives her gas pains...it is awful! I am at a loss of how to make this situation better. If anyone has any suggestions please let us know. She used to take medicine like a champ but seems to have lost all patience. I hope and pray it will get better once we are home but who knows...I see no end in sight right now. Speaking of going home, we may be getting released tomorrow or Saturday! Madi may have to go home on oxygen as she still is having a hard tiime getting completely off of oxygen...hence the meltdowns that turn her blue. Her lungs still have some fluid in them. So, we may have to go home with oxygen for a bit until her lungs get better. They told us this is fairly common and it just takes some time. Her lungs still look fairly crummy on the chest xray which may be why they are taking some time to adjust. So again we are trying our best to be patient. It was just so hard to see Madi so upset today. I literally spent half of the day holding her and cuddling (which I love) but that was the only thing to keep her from screaming. So tomorrow we have another busy day with an echocardiogram, chest xray and bloodwork to make sure she is responding well to the meds. Please pray that her potassium levels are back up so we can stop giving it to her...that would make us all so much happier!!! Thank you again for all of the love, support and prayers...we truly appreciate it.